Alert archive / Florida / Special Marine Warnings in 2018

Special Marine Warning 252, NWS Tallahassee, FL

September 3, 2018

NWS Tallahassee, FL issued this special marine warning at Sep 3, 2018, 5:19 PM EDT. It was in force for 86 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 3, 2018, 5:19 PM EDT (21:19 UTC)
Expired
Sep 3, 2018, 6:45 PM EDT
In force
86 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special marine warning went out at Sep 3, 3:20 PM EDT, 1 hour 59 minutes earlier.

Area forecast discussion, Sep 3, 3:20 PM EDT, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
320 PM EDT Mon Sep 3 2018

.NEAR TERM [Through Tonight]...

Tropical Storm Gordon was located off the southwest coast of Florida
this afternoon. With high pressure in place across the CWA, the
storm will continue it's northwestward track towards the northern
Gulf coast. The local area will be situated between high pressure to
the north along the mid-Atlantic coast with Tropical Storm Gordon to
the south. East to southeast winds will remain in place at the low
levels.

Showers and thunderstorms will continue to move from east to west
across the CWA this afternoon and evening, although less organized
than yesterday. Have already seen many strong storms this afternoon
with a few of the storms becoming severe and this trend will
continue into the evening. Convection should diminish by 9-10pm over
the land areas with convection increasing over the marine area late
tonight as bands from Tropical Storm Gordon push into the marine
area.

.SHORT TERM [Tuesday Through Wednesday Night]...

The official forecast track from NHC takes TS Gordon northwestward
across the eastern gulf on Tuesday and moves the system inland
near the MS/LA border Tuesday night/early Wednesday. The intensity
forecast shows Gordon maintaining Tropical storm strength but an
increase to a minimal hurricane is still possible before landfall.
There are currently no watches or warnings for any counties in
our CWA as of Monday afternoon. However, sustained tropical storm
force winds are expected for our offshore panhandle waters Tuesday
and Tuesday night. The main impacts for our CWA continue to be
the potential for very heavy downpours, higher than normal tides,
and an increased threat for rip currents.

As the system passes well to the west of the forecast area
Wednesday and Wednesday night, a drier airmass will filter in
leading to much lower chances for diurnal convection.

.LONG TERM [Thursday Through Monday]...

We will see a return to a more typical weather pattern for early
September. Convection will be diurnally driven with the sea breeze
and outflow boundaries as the primary forcing mechanisms.
Temperatures are forecast to be near seasonal levels.

&&

.AVIATION [Through 18Z Tuesday]...

TSRA will continue to spread from east to west across the TAF
sites this afternoon. This will result in brief periods of gusty
winds and reduced vsbys. Convection should decrease by 00z. IFR
cigs will be possible again tomorrow morning.

&&

.MARINE...

Tropical Storm Gordon is forecast to move northwestward from the
Florida Keys this morning to near the Mississippi/Louisiana coast
early Wednesday morning. Winds and seas will gradually increase
across our local waters and peak tonight through Tuesday, with
tropical storm conditions expected across the offshore panhandle
waters. Elsewhere, advisory level conditions are expected. Winds
and seas will gradually improve thereafter into Thursday.

&&

.FIRE WEATHER...

Showers and thunderstorms are expected across the area for
the next couple of days as TS Gordon moves northwestward across
the Gulf of Mexico. Red flag conditions are not forecast for the
next several days.

&&

.HYDROLOGY...

While widespread heavy rainfall is not expected over the next few
days, high rainfall rates associated with the outer fringe of
Tropical Storm Gordon coupled with the wet ground from recent
rains, may allow for minor flooding, particularly across urbanized
or poor drainage areas.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   74  88  74  90  73 /  20  70  30  30  10
Panama City   74  84  74  87  75 /  40  80  70  40  20
Dothan        72  86  72  88  72 /  20  60  30  30  10
Albany        73  89  73  90  73 /  20  60  10  30  10
Valdosta      73  89  73  91  73 /  20  60  10  30  10
Cross City    74  89  74  91  74 /  30  70  20  30  10
Apalachicola  76  84  76  87  76 /  50  80  70  30  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Wednesday evening for Coastal Bay-
     Coastal Franklin-Coastal Gulf-South Walton.

GA...None.
AL...None.
GM...Small Craft Advisory until 2 AM EDT Wednesday for Apalachee Bay
     or Coastal Waters From Keaton Beach to Ochlockonee River FL
     out to 20 Nm-Coastal Waters From Ochlockonee River to
     Apalachicola Fl out to 20 Nm-Coastal waters from Suwannee
     River to Keaton Beach FL out 20 NM-Coastal waters from
     Mexico Beach to Apalachicola FL out 20 NM-Coastal waters
     from Mexico Beach to Okaloosa Walton County Line FL out 20
     NM-Waters from Suwannee River to Apalachicola FL from 20 to
     60 NM.

     Tropical Storm Warning for Waters from Apalachicola to Mexico
     Beach FL from 20 to 60 NM-Waters from Mexico Beach to
     Okaloosa Walton County Line FL from 20 to 60 NM.

&&

NEAR TERM...Fieux
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...Fieux
MARINE...Barry
FIRE WEATHER...Nguyen
HYDROLOGY...LN

In the hours before

Local storm report, Sep 3, 4:24 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
424 PM EDT MON SEP 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0358 PM     TSTM WND DMG     METCALF                 30.70N 83.99W
09/03/2018                   THOMAS             GA   PUBLIC

            TREE DOWN ON MAGNOLIA DRIVE.

&&
Local storm report, Sep 3, 4:25 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
425 PM EDT MON SEP 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0404 PM     TSTM WND DMG     6 SSE PINE PARK         30.78N 84.06W
09/03/2018                   THOMAS             GA   911 CALL CENTER

            TREE DOWN ON POWER LINE.

&&
Local storm report, Sep 3, 4:42 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
442 PM EDT MON SEP 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     SHADEVILLE              30.20N 84.31W
09/03/2018                   WAKULLA            FL   911 CALL CENTER

            TREE DOWN NEAR SHADEVILLE RD AND SPRING
            CREEK HIGHWAY.

&&

KGG
Local storm report, Sep 3, 4:43 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
443 PM EDT MON SEP 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 PM     TSTM WND DMG     2 ENE CRAWFORDVILLE     30.19N 84.35W
09/03/2018                   WAKULLA            FL   PUBLIC

            POWERLINE DOWN NEAR HOLIDAY DRIVE AND
            SHADEVILLE ROAD.

&&

KGG
Special weather statement, Sep 3, 4:44 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
344 PM CDT MON SEP 3 2018

FLZ007>012-032130-
Central Walton FL-Holmes FL-Inland Bay FL-Jackson FL-North Walton FL-
Washington FL-
344 PM CDT MON SEP 3 2018

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JACKSON...NORTHEASTERN
BAY...NORTHEASTERN WALTON...HOLMES AND WASHINGTON COUNTIES UNTIL 430
PM CDT...

At 344 PM CDT, Doppler radar was tracking a strong thunderstorm near
Chipley, moving west at 40 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Vernon, Chipley, Graceville, Bonifay, Bradford, Union, Live Oak,
Cottondale, Ponce De Leon, Alford, Caryville, Wausau, Esto,
Westville, Campbellton, Noma, Whitehead Crossroads, Cerrogordo,
Gritney and Holmes Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3099 8533 3052 8539 3056 8608 3099 8607
TIME...MOT...LOC 2044Z 093DEG 35KT 3086 8559

30-PULLIN
Special weather statement, Sep 3, 4:57 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
457 PM EDT MON SEP 3 2018

FLZ008-010-012-108-112-032145-
Coastal Bay FL-Central Walton FL-Inland Bay FL-South Walton FL-
Washington FL-
457 PM EDT MON SEP 3 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BAY...SOUTHERN
WALTON AND SOUTHWESTERN WASHINGTON COUNTIES UNTIL 545 PM EDT/445 PM
CDT/...

At 457 PM EDT/357 PM CDT/, Doppler radar was tracking a strong
thunderstorm 13 miles southwest of Vernon, moving west at 40 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Santa Rosa Beach, Eglin
Air Force Base, Freeport, Ebro, Portland, Villa Tasso, Seminole
Hills, Gulf Resort Beach, Blue Mountain Beach, Seaside, Rock Hill,
Sunnyside, Gulf Pines, Bunker, Vicksburg, Grayton Beach and
Sandestin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3065 8639 3053 8556 3015 8570 3038 8639
      3039 8639 3038 8633 3042 8631 3040 8623
      3043 8626 3043 8625 3038 8612 3039 8611
      3044 8616 3047 8613 3046 8619 3050 8620
      3048 8622 3046 8639
TIME...MOT...LOC 2057Z 093DEG 35KT 3050 8588

30-PULLIN

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 8:08 PM EDTSpecial Marine WarningTAE37 min
Sep 2, 8:34 PM EDTSevere Thunderstorm WarningTAEWalton26 min
Sep 3, 5:06 AM EDTSmall Craft AdvisoryTAE46 hr
Sep 3, 5:06 AM EDTTropical Storm WarningTAE42 hr
Sep 3, 1:02 PM EDTSpecial Weather StatementTAEDixie, Lafayette43 min
Sep 3, 1:24 PM EDTSpecial Marine WarningTAE96 min
Sep 3, 2:24 PM EDTSpecial Marine WarningTAE36 min
Sep 3, 2:34 PM EDTSpecial Weather StatementTAETaylor41 min
Sep 3, 2:44 PM EDTSpecial Weather StatementTAEDixie61 min
Sep 3, 2:45 PM EDTSevere Thunderstorm WarningTAEMadison, Taylor45 min
Sep 3, 2:48 PM EDTSpecial Weather StatementTAEMadison42 min
Sep 3, 2:56 PM EDTSpecial Marine WarningTAE64 min
Sep 3, 3:08 PM EDTSevere Thunderstorm WarningTAEJefferson, Madison, Taylor52 min
Sep 3, 3:24 PM EDTSpecial Weather StatementTAEWakulla51 min
Sep 3, 3:36 PM EDTSevere Thunderstorm WarningTAEJefferson39 min
Sep 3, 3:40 PM EDTSevere Thunderstorm WarningTAEJefferson, Leon, Wakulla38 min
Sep 3, 3:55 PM EDTSevere Thunderstorm WarningTAELiberty, Wakulla50 min
Sep 3, 3:58 PM EDTSpecial Weather StatementTAELafayette, Taylor47 min
Sep 3, 4:03 PM EDTSpecial Marine WarningTAE57 min
Sep 3, 4:10 PM EDTSevere Thunderstorm WarningTAELiberty, Wakulla50 min
Sep 3, 4:25 PM EDTSevere Thunderstorm WarningTAEGadsden, Leon50 min
Sep 3, 4:38 PM EDTSevere Thunderstorm WarningTAEBay, Calhoun, Gulf52 min
Sep 3, 4:44 PM EDTSpecial Weather StatementTAEHolmes, Washington46 min
Sep 3, 4:57 PM EDTSpecial Weather StatementTAEWalton48 min
Sep 3, 4:59 PM EDTSevere Thunderstorm WarningTAECalhoun, Gadsden, Jackson, Liberty46 min
Sep 3, 5:20 PM EDTSpecial Marine WarningTAE85 min
Sep 3, 5:26 PM EDTSpecial Weather StatementTAEHolmes, Walton64 min
Sep 3, 5:30 PM EDTSevere Thunderstorm WarningTAEJackson30 min
Sep 3, 5:46 PM EDTSevere Thunderstorm WarningTAEWalton29 min
Sep 3, 7:25 PM EDTSpecial Weather StatementTAELeon50 min
Sep 3, 12:51 PM EDTSpecial Weather StatementTAEBerrien, Cook39 min
Sep 3, 1:34 PM EDTSpecial Weather StatementTAEColquitt, Cook41 min
Sep 3, 2:12 PM EDTSpecial Weather StatementTAEColquitt, Mitchell48 min
Sep 3, 2:17 PM EDTSevere Thunderstorm WarningTAEColquitt, Grady, Mitchell, Thomas43 min
Sep 3, 2:25 PM EDTSpecial Weather StatementTAECook50 min
Sep 3, 2:52 PM EDTSpecial Weather StatementTAEBaker, Calhoun, Early, Miller38 min
Sep 3, 2:54 PM EDTSevere Thunderstorm WarningTAEBaker, Decatur, Grady, Miller, Mitchell19 min
Sep 3, 3:20 PM EDTSevere Thunderstorm WarningTAEEarly, Miller29 min
Sep 3, 3:33 PM EDTSpecial Weather StatementTAEThomas42 min
Sep 3, 3:50 PM EDTSpecial Weather StatementTAECalhoun40 min
Sep 3, 4:15 PM EDTSpecial Weather StatementTAEGrady45 min
Sep 3, 2:59 PM EDTSpecial Weather StatementTAEDale46 min

Nearby

Special Marine Warnings in Florida, 2018Every special marine warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.